Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 433, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 4, 2005, 4:33 PM EST for Glascock County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2005, 4:33 PM EST (21:33 UTC)
- Expired
- Dec 4, 2005, 5:00 PM EST
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Glascock County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 4:50 PM EST | HAIL 1.75 | 5 Wsw Bastonville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 042134 SVRFFC GAC125-042200- /O.NEW.KFFC.SV.W.0433.051204T2133Z-051204T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 PM EST SUN DEC 4 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLASCOCK COUNTY IN EAST CENTRAL GEORGIA * UNTIL 500 PM EST * AT 431 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF GIBSON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF GLASCOCK COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3328 8270 3322 8273 3319 8255 3330 8246 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:27 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Dec 4, 3:27 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 PM EST SUN DEC 4 2005 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) CURRENT SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT WITH SPEED AND PLACEMENT OF COLD FRONT. FRONT CURRENTLY OVER A LINE FROM CEDARTOWN TO DAHLONEGA WILL DRIFT SOUTHWARD TO NEAR A CARROLLTON TO ATLANTA TO ATHENS LINE BY 00Z...AND STALL JUST SOUTH OF THIS LINE BY 06Z. SEVERE THUNDERSTORM WATCH OUT UNTIL 8 PM FOR WEST GEORGIA...INCLUDING THE ATLANTA METROPOLITAN AREA...COLUMBUS AND MACON. AREAS NORTH OF THE FRONT HAS HAD OCCASIONAL SHOWERS ALL DAY...WHILE AREAS SOUTH OF FRONT BROKE OUT FOR SEVERAL HOURS. THE STRONGER THUNDERSTORMS HAVE BEGUN TO FIRE ALONG SOUTHERN EDGE OF CLOUDS. INSTABILITY INDICES ARE MARGINAL...AND SHEAR WILL BECOME UNIDIRECTIONAL OVER THE NEXT SEVERAL HOURS SO MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. MODELS DEVELOP A SURFACE LOW WHICH RIDES ALONG FRONT TOMORROW AS APPROACHING UPPER LEVEL SHORT WAVE TREKS OVER TENNESSEE VALLEY TOMORROW AFTERNOON..PUSHING FRONT/SURFACE LOW TO THE EAST. DEEP SOUTHWEST WINDS WILL PUMP GOOD MOISTURE ALONG AND SOUTH OF FRONT...SETTING UP HEAVY RAIN TOMORROW MORNING. INSTABILITY DROPS OFF DURING THE DAY TOMORROW AND WILL CONTINUE TO LEAVE THUNDER OUT OF FORECAST. SURFACE FRONT EXITS FORECAST AREA BY 00Z TUESDAY...WITH SHOWERS TAPERING OFF FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON HOURS. TEMPERATURES TOMORROW WILL BE QUITE TRICKY...AREAS AHEAD OF FRONT WILL WARM UP A FEW DEGREES DURING THE MORNING HOURS WHILE AREAS BEHIND FRONT WILL SEE STEADY OR FALLING TEMPERATURES THROUGHOUT THE DAY. SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE SOUTHEAST ON TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) UPPER LEVEL WINDS REMAIN ZONAL THROUGH THE EXTENDED PERIODS...WITH SEVERAL SHORT WAVES PASSING JUST NORTH OF FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY AND AGAIN FRIDAY NIGHT. CURRENTLY THERE IS NO MOISTURE ASSOCIATED WITH EITHER SYSTEM...BUT WILL HAVE TO CONTINUE TO MONITOR AS ATMOSPHERE WILL BE COLD ENOUGH TO SQUEEZE OUT SOME SNOW IN NORTH GEORGIA IF MOISTURE BECOMES AVAILABLE. OTHERWISE EXTENDED PERIODS WILL BE DRY WITH BELOW NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 49 51 29 53 / 90 100 10 10 ATHENS 48 52 29 55 / 90 100 10 10 GAINESVILLE 45 48 28 51 / 100 90 10 10 ROME 46 47 28 52 / 100 60 10 5 COLUMBUS 58 63 34 58 / 80 100 10 10 MACON 55 64 33 61 / 70 100 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Dec 4, 1:40 PM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 140 PM EST SUN DEC 4 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051045- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 140 PM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... A COLD FRONT STRETCHED FROM SOUTHERN LOUISIANA...ACROSS CENTRAL ALABAMA...EXTREME NORTH GEORGIA AND INTO THE CAROLINAS THIS AFTERNOON. THIS FRONT WILL REMAIN NEARLY STATIONARY OVERNIGHT AS LOW PRESSURE DEVELOPS ON THE FRONTAL BOUNDARY AND MOVES ACROSS GEORGIA EARLY MONDAY. .PRIMARY HAZARDS...THE PRIMARY HAZARDS WILL BE HAIL AND DAMAGING WINDS. .DISCUSSION...STRONG SOUTHERLY WINDS WERE BRINGING MOISTURE AND WARM AIR INTO GEORGIA SOUTH OF THE SURFACE FRONT. THIS HEATING SHOULD HELP INCREASE THE INSTABILITY OF THE AIR MASS THIS AFTERNOON AND EVENING. THIS HEATING COMBINED WITH STRONG WIND SHEAR ALOFT MAY SUPPORT ISOLATED SEVERE THUNDERSTORMS. THE MOST FAVORED REGION FOR ANY SEVERE DEVELOPMENT WOULD BE WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 4, 2:51 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EST SUN DEC 4 2005 GAZ020-042015- 251 PM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN BARTOW COUNTY UNTIL 315 PM EST... AT 250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM WEST OF EUHARLEE...MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO BARTOW COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TAYLORSVILLE... EUHARLEE...CARTERSVILLE AND EMERSON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 3:22 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EST SUN DEC 4 2005 GAZ050-061-042100- 322 PM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HANCOCK AND GREENE COUNTIES UNTIL 400 PM EST... AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM WEST OF SHOULDERBONE...MOVING EAST AT 35 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES INTO SOUTHERN GREENE AND NORTHERN HANCOCK COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTHERN REACHES OF LAKE SINCLAIR...SHOULDERBONE AND WHITE PLAINS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 3:35 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EST SUN DEC 4 2005 GAZ031-041-042100- 335 PM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN HARALSON AND PAULDING COUNTIES UNTIL 400 PM EST... AT 334 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS FROM AROUND DRAKETOWN TO SOUTHWEST OF BUCHANAN... MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS AS THEY MOVE ACROSS HARALSON COUNTY AND INTO PAULDING COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TALLAPOOSA...BUCHANAN...DRAKETOWN...YORKVILLE AND DALLAS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Dec 4, 3:43 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EST SUN DEC 4 2005 GAZ032-042115- 343 PM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN COBB COUNTY UNTIL 415 PM EST... AT 338 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM NEAR ACWORTH...MOVING EAST AT 40 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM AS IT MOVES ACROSS COBB COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ACWORTH... KENNESAW AND MARIETTA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Dec 4, 4:12 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL WOODSTOCK 34.10N 84.51W
12/04/2005 1.00 INCH CHEROKEE GA PUBLIC
0357 PM HAIL CUMMING 34.21N 84.14W
12/04/2005 0.88 INCH FORSYTH GA PUBLIC
&&
EASpecial weather statement, Dec 4, 4:28 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EST SUN DEC 4 2005 GAZ075-042200- 428 PM EST SUN DEC 4 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN NORTHERN GLASCOCK COUNTY UNTIL 500 PM EST... AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GIBSON...MOVING EAST AT 30 MPH. THE STRONGEST PART OF THE STORM WILL REMAIN IN WARREN COUNTY...BUT NORTHERN GLASCOCK COUNTY WILL EXPERIENCE THE EDGE OF THE STORM...BRINGING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH TO THAT AREA. IF THE STORM IN WARREN COUNTY DEVELOPS FARTHER SOUTH...A WARNING MAY BE NEEDED FOR GLASCOCK COUNTY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:41 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Polk | 34 min |
| Dec 4, 3:13 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee | 32 min |
| Dec 4, 3:28 PM EST | Severe Thunderstorm Warning | FFC | Heard | 39 min |
| Dec 4, 3:40 PM EST | Severe Thunderstorm Warning | FFC | Forsyth, Fulton | 35 min |
| Dec 4, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Hancock | 37 min |
| Dec 4, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Cobb | 28 min |
| Dec 4, 3:53 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 22 min |
| Dec 4, 4:03 PM EST | Severe Thunderstorm Warning | FFC | Coweta | 42 min |
| Dec 4, 4:03 PM EST | Severe Thunderstorm Warning | FFC | Gwinnett, Hall | 27 min |
| Dec 4, 4:04 PM EST | Severe Thunderstorm Warning | FFC | Warren | 41 min |
| Dec 4, 4:06 PM EST | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 24 min |
| Dec 4, 4:08 PM EST | Severe Thunderstorm Warning | FFC | Fulton | 22 min |
| Dec 4, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Jackson | 34 min |
| Dec 4, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 31 min |
| Dec 4, 4:50 PM EST | Severe Thunderstorm Warning | FFC | Fulton | 25 min |
| Dec 4, 4:54 PM EST | Severe Thunderstorm Warning | FFC | Barrow | 21 min |
| Dec 4, 5:05 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Henry | 25 min |
| Dec 4, 5:24 PM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.